Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 210, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 25, 2019, 6:32 PM CDT for Pecos County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2019, 6:32 PM CDT (23:32 UTC)
- Expired
- May 25, 2019, 7:16 PM CDT
- In force
- 44 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 139 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 1:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1913 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:30 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, May 25, 2:30 PM CDT, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
230 PM CDT Sat May 25 2019
.DISCUSSION...
An upper trough is over the western part of the country with upper
ridging over the southeast U.S. This leaves the CWA under southwest
to westerly flow aloft with a possible shortwave moving over the
area today. A dryline is backed up against the mountains this
afternoon with very moist air to the east of this feature. CAPE
values east of the dryline are expected to be above 3 kJ/kg and 0 to
6 km bulk shear will generally be 35 to 40 kts later this afternoon.
Mid-level lapse rates will be fairly good so more severe storms are
expected this afternoon and evening along and east of the dryline.
The main threats will be large hail and strong winds, although an
isolated tornado cannot be ruled out. High temperatures today will
be fairly similar to yesterday with highs in the 80s and 90s, except
along the Rio Grande.
The upper trough to the west expands further east on Sunday as an
upper low off the Pacific Northwest coast moves south into the base
of the upper trough. Southwest flow aloft will continue over the
area and a dryline will be present across the Upper Trans Pecos
southward to the Davis Mountains. CAPE values according to the NAM12
will be less on Sunday than today but the shear and mid-level lapse
rates will be about the same. This will allow for more chances of
strong to severe storms on Sunday. High winds will be possible
Sunday afternoon into the evening hours for the Guadalupe Mountains
above 5000 feet so a High Wind Watch remains in effect. Temperatures
are expected to cool a little bit from today as 850 mb temperatures
decrease across the area. The upper trough will expand a little
further east on Monday with a dryline continuing to be present
across the CWA. These conditions would suggest more storms for
Monday but the models don't seem to be producing much in the way of
precipitation. Temperatures will warm up a little from the previous
day as 850 mb temperatures increase slightly.
The upper trough will begin moving over the central plains on
Tuesday with the dryline expected to mainly be east of the CWA. This
will result in a break from the storms and temperatures near normal
for Tuesday. On Wednesday, an upper trough will extend from the
Great Lakes region southwest towards the west coast. A dryline will
be across the far eastern CWA with a cold front coming into the
area. These conditions will allow for another chance of storms on
Wednesday. Another trough will take shape over California on
Thursday with southeast surface winds bringing in good low-level
moisture across the CWA allowing for a continued chance of storms.
Similar conditions will exist for Friday and next Saturday with
temperatures generally in the 80s and 90s across most of the CWA.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 69 84 68 89 / 30 30 20 10
Carlsbad 65 93 58 93 / 20 20 20 0
Dryden 74 87 70 90 / 20 30 20 10
Fort Stockton 69 86 68 95 / 20 30 20 10
Guadalupe Pass 65 87 58 84 / 20 10 10 0
Hobbs 65 83 60 90 / 20 30 30 0
Marfa 62 87 55 91 / 20 20 20 0
Midland Intl Airport 70 84 69 89 / 30 30 20 10
Odessa 70 84 68 89 / 30 30 20 10
Wink 70 89 64 95 / 20 30 20 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Watch from Sunday afternoon through Sunday evening for
Guadalupe Mountains of Eddy County.
TX...High Wind Watch from Sunday afternoon through Sunday evening for
Guadalupe Mountains Above 7000 Feet.
&&
70/80Hazardous weather outlook, May 25, 5:34 AM CDT, 12 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 534 AM CDT Sat May 25 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-261045- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 534 AM CDT Sat May 25 2019 /434 AM MDT Sat May 25 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Isolated strong to severe thunderstorms are possible this afternoon and evening across the Permian Basin, lower Trans Pecos, and portions of southeast New Mexico. Any storm that develops will be capable of producing large hail, damaging winds, and potentially an isolated tornado. Heavy rainfall is also possible which could result in localized flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday Severe thunderstorms are possible again Sunday and Monday along and east of the dryline. Large hail and damaging winds will be the main concern. Additionally, strong winds are expected across the higher elevations of the Guadalupe Mountains Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening primarily along and east of a Hobbs to Fort Stockton line. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Local storm report, May 25, 3:37 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
337 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL JAL 32.11N 103.19W
05/25/2019 E2.00 INCH LEA NM LAW ENFORCEMENT
HAIL LASTED FROM 325-330 PM CDT. MOSTLY GOLFBALL SIZED
HAIL WITH SOME A LITTLE BIGGER.
&&
MSCHULDTLocal storm report, May 25, 4:07 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
407 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL 22 N FORT STOCKTON 31.21N 102.89W
05/25/2019 M1.00 INCH Pecos TX EMERGENCY MNGR
&&
SCOTT.KLEEBAUERLocal storm report, May 25, 4:24 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
424 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 3 S HOBBS 32.69N 103.16W
05/25/2019 E2.00 INCH Lea NM BROADCAST MEDIA
&&
MSCHULDTLocal storm report, May 25, 5:05 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
505 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL JAL 32.11N 103.19W
05/25/2019 E1.50 INCH LEA NM PUBLIC
&&
MSCHULDTSpecial weather statement, May 25, 5:08 PM CDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 508 PM CDT Sat May 25 2019 TXZ061-062-068-069-252300- Midland TX-Crane TX-Ector TX-Upton TX- 508 PM CDT Sat May 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECTOR...SOUTHWESTERN MIDLAND...NORTHEASTERN CRANE AND NORTHWESTERN UPTON COUNTIES UNTIL 600 PM CDT... At 507 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles north of Crane, moving north at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Odessa, Pleasant Farms, Skywest Airport and Odessa Schlemeyer Field. This includes Interstate 20 between mile markers 116 and 125. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 900 PM CDT for western Texas. LAT...LON 3145 10214 3150 10240 3192 10238 3187 10194 TIME...MOT...LOC 2207Z 197DEG 23KT 3157 10228 87
Local storm report, May 25, 6:26 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
626 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 1 S MCCAMEY 31.12N 102.22W
05/25/2019 E1.00 INCH Upton TX STORM CHASER
&&
HENNIGThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:40 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 65 min |
| May 24, 8:41 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 94 min |
| May 24, 9:31 PM CDT | Special Weather Statement | MAF | Pecos | 59 min |
| May 25, 4:46 AM CDT | High Wind Watch | MAF | Culberson | 24 hr |
| May 25, 12:06 PM CDT | Special Weather Statement | MAF | Yoakum | 39 min |
| May 25, 1:20 PM CDT | Special Weather Statement | MAF | Ward | 40 min |
| May 25, 1:45 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Reeves, Ward | 60 min |
| May 25, 2:03 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward, Winkler | 57 min |
| May 25, 2:44 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Pecos, Reeves, Upton, Ward | 61 min |
| May 25, 2:51 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines, Loving, Winkler | 54 min |
| May 25, 3:23 PM CDT | Tornado Warning | MAF | Crane, Pecos, Upton | 52 min |
| May 25, 3:42 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 63 min |
| May 25, 3:44 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland, Pecos, Upton, Ward | 61 min |
| May 25, 3:48 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 57 min |
| May 25, 4:15 PM CDT | Tornado Warning | MAF | Crane, Upton | 30 min |
| May 25, 4:39 PM CDT | Areal Flood Advisory | MAF | Crane, Pecos, Upton, Ward | 2 hr |
| May 25, 4:46 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 59 min |
| May 25, 5:08 PM CDT | Special Weather Statement | MAF | Midland | 52 min |
| May 25, 5:39 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 66 min |
| May 25, 5:40 PM CDT | Flash Flood Warning | MAF | Crane, Pecos, Upton, Ward | 3 hr |
| May 25, 5:47 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 28 min |
| May 25, 6:06 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 54 min |
| May 25, 6:44 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Reagan, Upton | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.